Alert archive / Mississippi / Tornado Warnings in 2015
Tornado Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 28, 2015, 4:50 AM CST for Lamar County, Marion County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2015, 4:50 AM CST (10:50 UTC)
- Expired
- Dec 28, 2015, 5:33 AM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:23 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
152
WFUS54 KJAN 281050
TORJAN
MSC073-091-281145-
/O.NEW.KJAN.TO.W.0051.151228T1050Z-151228T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
450 AM CST MON DEC 28 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 545 AM CST
* AT 450 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER SANDY HOOK...MOVING NORTH AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
PICKWICK AROUND 455 AM CST.
PINEBUR AROUND 500 AM CST.
COLUMBIA AROUND 505 AM CST.
IMPROVE AROUND 515 AM CST.
SUMRALL AROUND 525 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3107 8984 3108 8989 3143 8981 3143 8945
3100 8968 3100 8983
TIME...MOT...LOC 1050Z 199DEG 42KT 3105 8979
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CME4 follow-up statements
405
WWUS54 KJAN 281059
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 AM CST MON DEC 28 2015
MSC073-091-281145-
/O.CON.KJAN.TO.W.0051.000000T0000Z-151228T1145Z/
LAMAR MS-MARION MS-
459 AM CST MON DEC 28 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR
NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES...
AT 459 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PINEBUR...OR 8 MILES SOUTHEAST OF COLUMBIA...MOVING
NORTH AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
COLUMBIA AROUND 505 AM CST.
IMPROVE AROUND 515 AM CST.
SUMRALL AROUND 525 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3112 8980 3143 8976 3143 8951 3111 8970
TIME...MOT...LOC 1059Z 199DEG 42KT 3116 8975
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CME920
WWUS54 KJAN 281109
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 AM CST MON DEC 28 2015
MSC073-091-281145-
/O.CON.KJAN.TO.W.0051.000000T0000Z-151228T1145Z/
LAMAR MS-MARION MS-
509 AM CST MON DEC 28 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR
NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES...
AT 509 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR IMPROVE...OR 7 MILES EAST OF COLUMBIA...MOVING NORTH
AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
IMPROVE AROUND 515 AM CST.
SUMRALL AROUND 530 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3121 8976 3143 8974 3143 8952 3120 8968
TIME...MOT...LOC 1109Z 199DEG 40KT 3125 8971
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CME272
WWUS54 KJAN 281116
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 AM CST MON DEC 28 2015
MSC073-091-281145-
/O.CON.KJAN.TO.W.0051.000000T0000Z-151228T1145Z/
LAMAR MS-MARION MS-
516 AM CST MON DEC 28 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR
NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES...
AT 516 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER IMPROVE...OR 10 MILES NORTHEAST OF COLUMBIA...MOVING
NORTH AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3129 8971 3143 8969 3143 8956 3129 8966
TIME...MOT...LOC 1116Z 199DEG 42KT 3133 8967
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CME904
WWUS54 KJAN 281133
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CST MON DEC 28 2015
MSC073-091-281142-
/O.CAN.KJAN.TO.W.0051.000000T0000Z-151228T1145Z/
LAMAR MS-MARION MS-
533 AM CST MON DEC 28 2015
...THE TORNADO WARNING FOR NORTHWESTERN LAMAR AND NORTHEASTERN MARION
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST FOR SOUTHEASTERN
MISSISSIPPI.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
LAMAR COUNTY UNTIL 630 AM.
LAT...LON 3129 8971 3143 8969 3143 8956 3129 8966
TIME...MOT...LOC 1130Z 199DEG 42KT 3151 8960
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 27, 9:18 PM CST, 7 hours 32 minutes earlier.
Area forecast discussion, Dec 27, 9:18 PM CST, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CST SUN DEC 27 2015
.UPDATE...CONVECTION HAS BEEN SLOW TO MOVE OUT OF THE ARKLATEX THIS
EVE EVENING WHICH HAS PUT THE WX GRIDS IN JEOPARDY WITH REGARDS TO
TIMING. HAVE UPDATED THE WX GRIDS...BROADENING OUT THE TIMING ONSET
UNTIL AFTER MIDNIGHT./26/
&&
.AVIATION...MVFR CIGS WILL PERSIST THROUGH THE PERIOD. A SQUALL LINE
WILL MOVES THROUGH THE AREA FROM 08 TO 15Z BRINGING WITH IT AND
INCREASE IN WINDS AND A LOWERING OF VSBYS TO IFR/MVFR. CONDITIONS
WILL IMPROVE AFTER 18Z./26/
&&
.PREV DISCUSSION... /ISSUED 348 PM CST SUN DEC 27 2015/
..POTENT SYSTEM TO BRING SEVERE WEATHER RISK TONIGHT INTO EARLY
MONDAY...
SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...LATEST SATELLITE
IMAGERY SHOWED A CLOSED LOW TO MIDLEVEL LOW OVER THE SOUTHERN PLAINS
WHICH WAS ASSOCIATED WITH A POTENT STORM SYSTEM. THIS FEATURE WAS
BRINGING DEEP S-SW FLOW OVER THE ARKLAMISS REGION. OUR MILD TROPICAL
AIRMASS CONTINUED OVER THE CWA WITH READINGS IN THE MIDDLE 70S TO
LOWER 80S WITH MIDDLE 60S TO LOWER 70S DEWPOINTS. THIS WAS ENOUGH TO
SURGE TOWARD ANOTHER ROUND OF WARM TEMPERATURE RECORDS. THE DEEP
SOUTHERLY FLOW WAS BRINGING IN SOME MOISTURE TRANSPORT WITH
ANOMALOUS PWATS IN THIS TROPICAL AIRMASS OF AROUND 1.5 INCHES.
A FRONTAL BOUNDARY WAS NOTED NORTHWEST OF THE CWA WITH THE STORM
SYSTEM APPROACHING FROM THE SOUTHERN PLAINS. AREA RADARS AT MID
AFTERNOON HAD PICKED UP SOME WARM ADVECTION SHOWERS AND SOME
THUNDERSTORMS INCREASING FROM THE SOUTH.
FOR TONIGHT...A STORM SYSTEM WILL BE WINDING UP AS IT MAKES ITS WAY
TOWARD THE REGION. THERE WILL BE ANOMALOUS JET DYNAMICS WITH THIS
SYSTEM. THE EURO AND GFS SHOWS WINDS OFF THE DECK AT 925 MB OF 45 TO
50 KNOTS. MODELS PROG A 100 PLUS KNOT JET MAX AT 500 MB MAKING ITS
WAY INTO THE WESTERN FRINGE OF ARKLAMISS EARLY MONDAY MORNING. WE
WILL GET SOME GOOD HEIGHT FALLS AND ISENTROPIC LIFT WILL INCREASE
ACROSS THE ARKLAMISS FOR SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN DEEP
LAYER MOISTURE TRANSPORT AND DEEP SHEAR WILL BUILD ACROSS THE
REGION. MODELS CONTINUE TO PROG A CUTOFF LOW DEVELOPING OVER THE
SOUTHERN PLAINS BY SUNDAY ALONG WITH A STRONG BAROCLINIC ZONE TO OUR
WEST WITH HIGH PWATS AROUND 1.9 INCHES. MODELS CONTINUE TO PROG THAT
A SQUALL LINE WILL PUSH THROUGH THE REGION ON LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING...GENERALLY FROM 10 PM WEST TO 9 AM MONDAY
EAST. HOWEVER AS NOTED BY THE MIDNIGHT SHIFT DISCUSSION THERE IS
SOME LINE ORIENTATION AND TIMING ISSUES AMONG THE SHORT RANGE
CONVECTIVE ALLOWING MODELS. MODELS ARE NOT IN FULL AGREEMENT IN THAT
DEPARTMENT. SO HAVE MADE LITTLE ADJUSTMENTS TO THE ELEVATED AREA AND
TIMING FORECAST. IT WILL BE PROGRESSIVE ENOUGH THAT MAJOR FLASH
FLOOD ISSUES SHOULD NOT BE A MAJOR CONCERN. HOWEVER COULD SEE A
QUICK ONE TO TWO INCHES AS THE LINE PASSES THROUGH THE REGION.
THE PRIMARY CONCERNS WILL BE DAMAGING WIND GUSTS AND SOME TORNADOES.
ALSO WE COULD SEE SOME DISCRETE SUPERCELLS FORM JUST AHEAD OF THE
LINE AS WELL...WHICH COULD BRING SOME LOCALIZED HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING ISSUES. THESE DISCRETE SUPERCELLS WILL BE A
GOOD SOURCE FOR TORNADOES AND DAMAGING WINDS. AS THE SYSTEM DRAWS
CLOSER TO THE REGION EXPECT WINDS TO REACH WIND ADVISORY CRITERIA.
IT WILL BE GENERALLY WEST OF THE MS RIVER BY 03Z...THEN EAST OF THE
RIVER TO AROUND I-55 BY 06Z. FOR NOW WILL EXTEND IT UNTIL 18Z
MONDAY...BUT WILL LEAVE OUR FAR SOUTHERN COUNTIES AND PARISHES OUT
OF IT. EXPECTING SUSTAIN WINDS OF 20 TO 25 WITH SUSTAIN GUSTS OF 35
TO 40 MPH...EXCEPT UP TO 45 MPH IN THE DELTA REGION WITH SOME
INTERMITENT GUST UP TO 50 MPH POSSIBLE. EXPECT THE LINE ALONG WITH
THE COLD FRONT TO EXIT THE REGION PRIOR TO NOON ON MONDAY AS THE
STORM SYSTEM OCCLUDES TO THE NORTH INTO MISSOURI. DRY SLOTTING
COMING IN FROM THE WEST WILL HELP TO END THE RAINS FROM THE WEST ON
MONDAY NIGHT. EXPECT DRY CONDITIONS TO CONTINUE ON TUESDAY...BUT
RAIN WILL COME BACK ON TUESDAY NIGHT AS ANOTHER POTENT SYSTEM SWINGS
ACROSS THE SOUTHERN PLAINS AND WILL BRING STRONG ISENTROPIC LIFT
BACK TO THE REGION. FOR RIGHT NOW IT LOOKS TO BE MORE OF A GENERAL
RAIN EVENT. WPC HAS RAINFALL AMOUNTS OF 1-1.5 INCHES IN THE SOUTHEAST
WITH THIS SYSTEM.
AS FAR AS TEMPS WERE CONCERN. IT WILL BE COOLER SOME FOR TONIGHT
WITH LOWS FROM THE MIDDLE 50S WEST TO THE MIDDLE 60S EAST. COLD AIR
ADVECTION WILL KEEP TEMPS STEADY ON MONDAY WITH HIGHS ONLY IN THE
MIDDLE 50S WEST TO THE MIDDLE 60S EAST. LOWS FOR MONDAY NIGHT WILL
FINALLY BE SOMEWHAT SEASONABLE WITH LOWS IN THE UPPER 30S WEST TO
THE MIDDLE 40S EAST. COOL TEMPS WILL CONTINUE ON TUESDAY WITH HIGHS
IN THE LOWER 50S NORTHWEST TO THE LOWER 60S IN THE SOUTHEAST. LOWS
WILL RANGE FROM THE MIDDLE 40S NORTHWEST TO THE MIDDLE 50S SOUTHEAST.
/17/
LONG TERM...WEDNESDAY THROUGH SATURDAY...RAIN CHANCES WITH THIS
SYSTEM WILL CONTINUE ON WEDNESDAY. THE RAINS WILL END FROM THE
NORTHWEST ON WEDNESDAY NIGHT WITH SOME ISOLATED SHOWERS LINGERING IN
THE SOUTHEAST ON THURSDAY. DRY WEATHER WILL COME BACK TO THE REGION
FOR FRIDAY THROUGH THE WEEKEND. COOL TEMPERATURES WILL CONTINUE
THROUGH THE WEEKEND. WITH A SEASONABLE AIRMASS LOOKING FOR HIGHS IN
THE 50S FOR WEDNESDAY INTO THURSDAY THEN COOLING TO THE 40S AND 50S
FOR FRIDAY AND SATURDAY BEFORE GOING BACK TO THE 50S ON SUNDAY. LOWS
WILL DIP ITS WAY DOWN TO THE 30S OVER THE WEEKEND./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 60 63 40 59 / 95 72 10 13
MERIDIAN 67 67 44 60 / 74 99 14 13
VICKSBURG 62 61 39 57 / 99 41 7 9
HATTIESBURG 66 66 45 62 / 89 84 16 14
NATCHEZ 55 60 39 57 / 99 32 7 13
GREENVILLE 59 58 39 53 / 99 56 8 9
GREENWOOD 62 62 40 56 / 90 82 10 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL NOON CST MONDAY FOR MSZ018-019-025>027-
034>036-040>043-047-048-053-054-059.
LA...WIND ADVISORY UNTIL NOON CST MONDAY FOR LAZ007>009-015-016-023-
025.
AR...WIND ADVISORY UNTIL NOON CST MONDAY FOR ARZ074-075.
&&Hazardous weather outlook, Dec 27, 1:12 PM CST, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 112 PM CST SUN DEC 27 2015 ARZ074-075-LAZ008-009-MSZ018-019-025-027-034>036-040>042-281915- ASHLEY-CHICOT-WEST CARROLL-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TONIGHT THROUGH MONDAY MORNING TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026-028-029-032-037-281915- GRENADA-MONTGOMERY-WEBSTER-CHOCTAW-ATTALA- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...LATE TONNIGHT AND MONDAY A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ030-031-033-038-039-046-052-058-281915- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-LAUDERDALE-CLARKE- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...MONDAY EARLY MORNING NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...MONDAY A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY. LAZ007-015-016-023>026-MSZ047-048-053-054-059>061-281915- MOREHOUSE-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ043>045-049>051-055>057-062>066-072>074-281915- MADISON MS-LEAKE-NESHOBA-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Dec 28, 2:37 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM TSTM WND DMG BASTROP 32.77N 91.91W
12/28/2015 MOREHOUSE LA LAW ENFORCEMENT
TREE DOWN AT THE INTERSECTION OF MCREIGHT AND CHERRY
RIDGE RD.
&&
CMESpecial weather statement, Dec 28, 3:01 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 AM CST MON DEC 28 2015
LAZ008-009-MSZ040-280945-
EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-
301 AM CST MON DEC 28 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...EAST CARROLL
PARISHES IN NORTHEASTERN LOUISIANA AND ISSAQUENA COUNTIES UNTIL 345
AM CST...
AT 300 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF JONES TO
WAVERLY...AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MONTICELLO AROUND 310 AM CST.
ALSATIA...SONDHEIMER AND GASSOWAY AROUND 325 AM CST.
TRANSYLVANIA AROUND 330 AM CST.
FITLER AROUND 340 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EPPS...FOREST...
KILBOURNE...MAYERSVILLE AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3281 9159 3288 9154 3289 9150 3301 9143
3301 9092 3294 9091 3286 9094 3283 9097
3266 9096 3266 9079 3265 9079 3256 9111
3254 9113 3254 9144 3255 9144 3257 9143
3258 9145 3258 9153
TIME...MOT...LOC 0900Z 236DEG 39KT 3295 9154 3245 9144
BYBLocal storm report, Dec 28, 3:33 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
333 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG ST. JOSEPH 31.92N 91.24W
12/28/2015 TENSAS LA LAW ENFORCEMENT
TREE DOWN ACROSS LEVEE ST...EQUIPMENT ON SCENE TO REMOVE
THE TREE.
&&
CMESpecial weather statement, Dec 28, 3:48 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 AM CST MON DEC 28 2015
ARZ075-MSZ018-019-034-035-040>042-281030-
CHICOT AR-BOLIVAR MS-SHARKEY MS-SUNFLOWER MS-ISSAQUENA MS-
HUMPHREYS MS-YAZOO MS-WASHINGTON MS-
348 AM CST MON DEC 28 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CHICOT...
NORTHWESTERN YAZOO...WASHINGTON...SHARKEY...BOLIVAR...SUNFLOWER...
NORTHEASTERN ISSAQUENA AND HUMPHREYS COUNTIES UNTIL 430 AM CST...
AT 348 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR ARKANSAS CITY TO NEAR VALLEY
PARK...AND MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
JERSEY POINT AROUND 355 AM CST.
ROSEDALE AROUND 405 AM CST.
YAZOO CITY AND GUNNISON AROUND 410 AM CST.
SHELBY AND DEESON AROUND 415 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PACE...DUNCAN...
ALLIGATOR...WINSTONVILLE...LOUISE...ARCOLA...MERIGOLD...DODDSVILLE...
BEULAH AND EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3327 9045
3324 9037 3331 9034 3330 9033 3314 9033
3306 9043 3295 9018 3257 9081 3352 9126
3360 9113 3370 9122 3368 9103 3377 9115
3378 9099 3385 9107 3394 9103 3412 9083
TIME...MOT...LOC 0948Z 228DEG 62KT 3366 9126 3266 9078
BYBLocal storm report, Dec 28, 4:21 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG 2 SW BROOKHAVEN 31.57N 90.47W
12/28/2015 LINCOLN MS EMERGENCY MNGR
REPORT OF A TREE DOWN ON ZETUS ROAD.
&&
DCOXSpecial weather statement, Dec 28, 4:27 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CST MON DEC 28 2015
MSZ018-019-025-281115-
BOLIVAR MS-LEFLORE MS-SUNFLOWER MS-
427 AM CST MON DEC 28 2015
...A LINE OF STRONG THUNDERSTORM WILL AFFECT BOLIVAR...SUNFLOWER AND
LEFLORE COUNTIES UNTIL 515 AM CST...
AT 426 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 6 MILES NORTHWEST OF GUNNISON TO NEAR
BELZONI...AND MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DEESON AROUND 430 AM CST.
INVERNESS AROUND 435 AM CST.
MOORHEAD AROUND 445 AM CST.
QUITO AROUND 450 AM CST.
ITTA BENA AROUND 455 AM CST.
GREENWOOD AROUND 500 AM CST.
MONEY AND SUNNYSIDE AROUND 505 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCHLATER...PACE...
DUNCAN...ALLIGATOR...WINSTONVILLE...MERIGOLD...DODDSVILLE AND MORGAN
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3381 9045
3381 9018 3372 9031 3372 9014 3354 9010
3324 9041 3333 9045 3327 9066 3398 9105
3399 9105 3396 9097 3402 9099 3402 9090
3409 9087 3411 9094 3412 9095
TIME...MOT...LOC 1026Z 214DEG 49KT 3403 9101 3319 9056
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:03 PM CST | Special Weather Statement | JAN | Choctaw, Webster | 42 min |
| Dec 28, 1:44 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 61 min |
| Dec 28, 2:21 AM CST | Tornado Warning | JAN | Adams, Franklin, Jefferson | 54 min |
| Dec 28, 2:38 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Dec 28, 2:48 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 57 min |
| Dec 28, 3:01 AM CST | Special Weather Statement | JAN | Issaquena | 44 min |
| Dec 28, 3:11 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 64 min |
| Dec 28, 3:18 AM CST | Tornado Warning | JAN | Franklin, Lincoln | 57 min |
| Dec 28, 3:30 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 60 min |
| Dec 28, 3:48 AM CST | Special Weather Statement | JAN | Bolivar, Humphreys, Sharkey, Sunflower, Washington | 42 min |
| Dec 28, 3:58 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Dec 28, 4:10 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 65 min |
| Dec 28, 4:13 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Simpson | 62 min |
| Dec 28, 4:22 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 38 min |
| Dec 28, 4:27 AM CST | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 48 min |
| Dec 28, 4:32 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Dec 28, 4:51 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore, Sunflower | 54 min |
| Dec 28, 5:01 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 59 min |
| Dec 28, 5:10 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 65 min |
| Dec 28, 5:25 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 65 min |
| Dec 28, 5:28 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 47 min |
| Dec 28, 5:33 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott, Smith | 72 min |
| Dec 28, 5:45 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 75 min |
| Dec 28, 5:55 AM CST | Severe Thunderstorm Warning | JAN | Attala | 69 min |
| Dec 28, 6:06 AM CST | Tornado Warning | JAN | Jasper, Jones, Smith | 40 min |
| Dec 28, 6:19 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 56 min |
| Dec 28, 6:38 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 82 min |
| Dec 28, 6:48 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 72 min |
| Dec 28, 6:57 AM CST | Special Weather Statement | JAN | Newton | 33 min |
| Dec 28, 7:01 AM CST | Special Weather Statement | JAN | Kemper | 44 min |
| Dec 28, 7:03 AM CST | Special Weather Statement | JAN | Clarke | 42 min |
| Dec 28, 7:33 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 45 min |
| Dec 28, 7:50 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 55 min |
| Dec 28, 8:05 AM CST | Severe Thunderstorm Warning | JAN | Clay | 55 min |
| Dec 28, 9:44 AM CST | River Flood Warning | JAN | Madison, Yazoo | 26 hr |
| Dec 28, 9:51 AM CST | River Flood Warning | JAN | Lowndes | 27 hr |
| Dec 28, 1:18 PM CST | Wind Advisory | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 5 hr |
Nearby
Tornado Warnings in Mississippi, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.